Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 61, NWS Green Bay, WI

August 20, 2017

NWS Green Bay, WI issued this small craft advisory at Aug 20, 2017, 4:00 AM CDT. It took effect at Aug 20, 2017, 4:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2017, 4:00 AM CDT (09:00 UTC)
In effect from
Aug 20, 2017, 4:00 PM CDT
Expired
Aug 21, 2017, 12:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

438 
WHUS73 KGRB 200900
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT SUN AUG 20 2017

...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING WILL CREATE
WAVES HAZARDOUS TO SMALL CRAFT ALONG THE LAKE MICHIGAN SHORELINE
OF DOOR COUNTY. 

LMZ541-201700-
/O.NEW.KGRB.SC.Y.0061.170820T2100Z-170821T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
400 AM CDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT MONDAY. 

* WINDS...SOUTHWEST WINDS INCREASING TO 10 TO 20 KNOTS THIS
  MORNING THEN SOUTH 15 TO 25 KNOTS THIS AFTERNOON.

* WAVES...WAVES BUILDING TO 3 TO 5 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
480 
WHUS73 KGRB 201429
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 AM CDT SUN AUG 20 2017

...GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING...

.GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING WILL CREATE WAVES 
HAZARDOUS TO SMALL CRAFT ALONG THE LAKE MICHIGAN SHORELINE OF DOOR
COUNTY. 

LMZ541-202230-
/O.EXT.KGRB.SC.Y.0061.170820T2100Z-170821T0500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
929 AM CDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

* WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON.
 
* WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
322 
WHUS73 KGRB 201957
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT SUN AUG 20 2017

...GUSTY SOUTH WINDS AND HIGH WAVES THROUGH THIS EVENING...

.GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING WILL CREATE WAVES
HAZARDOUS TO SMALL CRAFT ALONG THE LAKE MICHIGAN SHORELINE OF
DOOR COUNTY.

LMZ541-210400-
/O.CON.KGRB.SC.Y.0061.170820T2100Z-170821T0500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
257 PM CDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...SOUTH AT 15 TO 25 KNOTS THROUGH THIS EVENING.

* WAVES...BUILDING TO 3 TO 5 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
275 
WHUS73 KGRB 210207
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CDT SUN AUG 20 2017

...HIGH WAVES THROUGH THIS EVENING...

.WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THOUGH THIS EVENING
ALONG THE LAKE MICHIGAN SHORELINE OF DOOR COUNTY. 

LMZ541-210500-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-170821T0500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
907 PM CDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...SOUTH AT 10 TO 20 KNOTS SUBSIDING TO 5 TO 10 KNOTS AFTER
  MIDNIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:32 AM CDT, 28 minutes earlier.

Area forecast discussion, Aug 20, 3:32 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
332 AM CDT Sun Aug 20 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 330 AM CDT Sun Aug 20 2017

Coverage and intensity of convection, along and near a frontal
boundary sagging southward across the area later through Monday,
will be the focus of this period.

Early this morning a surface frontal boundary extended from far
northwest Minnesota to the central plains. Convection over
Nebraska continues to dive southeastward along the mid level cap
edge. To the north, a short wave over northwest South Dakota and
the start of the westerlies, was producing convection. The onset
of the convection along the approaching front over northwest
wisconsin later today will will likely get enhanced as mid level
winds and shear increases. In terms of timing, this short wave
may reach the northwest half of the state before the front this
afternoon. Not sure how this will impact any severe potential at
this time, but with MU CAPES increasing to at least 1000 J/kg
this afternoon and evening, convection may develop ahead of the
front in the warm sector and turn out to be stronger, especially
during peak heating later today into early evening.

Will then focus showers and storms along the southward sagging
frontal boundary tonight into Monday. Progs suggest the front
stalls over central Wisconsin by daybreak Monday, leaving chance
pops over the south half of the forecast area and lower end or no
chance of convection across the north. Stronger dynamics to work
with the front will likely arrive after the Monday period.

.LONG TERM...Monday Night Through Saturday
Issued at 330 AM CDT Sun Aug 20 2017

Spotty convection is likely linger on into the beginning of the
longterm forecast Monday afternoon with the stalled front still in
the area. A more organized round of convection will develop in
the evening along a shortwave. MUCAPE values around 1000-1500 and
Bulk Shear up to 30-40 knots will support convective develpment as
the forecast area enters the right rear quadrant of a jet streak
aloft. Combined, the forecast area will see a marginal risk of
severe storms across central Wisconsin. The main inhibitors to the
strongest storms will be the timing of the front, which could
push further south by the time the shortwave arrives and take the
convection with it, and the possibilty that instability remains
limited after convection earlier in the day. In any case, heavy
rainfall will be likely through Monday night.

Some showers will linger on early Tuesday before quickly coming to
and end by Tuesday afternoon and evening. Once this system pushes
through, quiet conditions will arrive for the rest of the week as
northwesterly flow aloft brings in high pressure conditions near
the surface.

Temperatures will be a few degrees below normal through the
midweek before coming back to around normal by the end of the
week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1019 PM CDT Sat Aug 19 2017

Relatively light winds, few clouds and high dew points should
lead to the development of fog overnight. Expect areas of dense
fog but am not certain it will be widespread. Have MVFR fog at TAF
sites tonight with IFR/LIFR in a TEMPO group. Fog should mix out
rapidly on Sunday morning through mixing and increased winds.
Some showers and thunderstorms are possible Sunday afternoon and
evening as a cold front approaches from the west, particularly
across the western TAF sites. Therefore will introduce a PROB30
group for these sites during the late afternoon and evening hours
on Sunday. There is some doubt on whether this activity can hold
together and hit the eastern TAF sites given the timing will be
after peak heating therefore will keep these sites dry with this
issuance.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Aug 19, 3:01 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
301 PM CDT Sat Aug 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
301 PM CDT Sat Aug 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low. Patchy
fog is expected to develop tonight. The fog could be dense in low
lying areas.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible across north-central Wisconsin Sunday
afternoon. The chance for storms will expand south and east during
the evening and overnight hours. A few of the storms over the
north Sunday afternoon and evening could be strong or severe, and
produce large hail and damaging winds. Heavy rainfall is also
possible across the north.

The storms will diminish as they continue south late Sunday night
into Monday morning. Severe storms are not expected during this
time.

Storms will likely become more numerous again late Monday through
Monday night, and continue into Tuesday. This time the storms are
most likely to be focused in central and east-central Wisconsin.
Some of the storms during this period could produce torrential
rainfall which may result in some ponding of water on roads. There
remains uncertainty over whether the risk for severe weather will
extend into central and northern Wisconsin, or remain to the south.
Be sure go monitor later forecasts for updated information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-202015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
301 PM CDT Sat Aug 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will be possible at times Sunday night into
Tuesday. Heavy rainfall and lightning will pose a hazard to
boaters.

MG/Skowronski

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.